Doctor insights on:
What Is The Difference Between An Adverse Drug Reaction And Side Effect
Same thing: It's the same thing - just two different terms. Some side effects could be beneficial and so not an "adverse" reaction but the terms refer to the same effect - unintended consequences (good or bad) of a therapy. ...Read more
A drug reaction is an unintended health consequence of taking a medication. This includes known pharmacological side effects as well as known idiosyncratic effects. Drug allergy is a bit different and involves suspected immunologic response to the drug. An allergy can involve hives, anaphylaxis, angioedema, itchy or blistering rash, joint pain, blood disorders ...Read more
Drug reaction/event: A simple answer is that a drug event may be a listed side effect of the medication (such as fatigue, diarrhea, dizzyness) and may not be a reason to stop the medication. An adverse reaction is a reason to stop the medication and frequently involves an immune response or a response that is a danger to the patient. ...Read more
I had an adverse drug reaction once and they gave me antiallergy immediatelly. Is there any tests I should run to know wut s the allergen?
Adverse Drug Reactio: Your doctor should be able to tell you which medication caused the adverse reaction. You should not take that medication again. The adverse reaction could be worse the second time you take the drug. ...Read more
I had a flu medication that caused me adverse drug reaction. What tests should I do to know which medication s safe to take and which isnot?
Just don't take it.: I would just hold off on the medications. The flu should just resolve at your age. ...Read more
Different reaction: Assuming this is about medications: and adverse side effect would be a reaction that occurs after taking a medication regardless of the cause of the reaction. An allergy is a specific type of adr, that is allergy antibody mediated can be expected to occur everytime the medication is taken. ...Read more
How do I prevent the adverse effect of my anti TB drugs? Is feeling a bit weak a normal side effect?
TB: The side effects depend on the drugs you are on. Most regimens include INH and RMP along with 2 others for a length of time. Manta in adequate nutrition and calories intake and have your labs checked. Fatigue may or may not be he medications but TB depending on the site of involvement. Talk to your MD as to how to follow you for side effects. Best of luck ...Read more
S brown mostly black stool an adverse effct of 48hrs after endoscopy & flexsigmoidoscopy? Or side effect of med metronidazole and dexilant (dexlansoprazole)? Shd I wry
Yes, time to worry: Dark-colored stools may result from iron supplements, foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly suggests bleeding. When blood is denatured by acid in your stomach, as from ulcers, stools will turn tarry ("melena"). Blood may also be ingested from nose bleeds, bleeding gums... Persistent melena, particularly after a GI procedure, needs evaluation. ...Read more
I am prone to tiny hives, so each time I take any pills, it is hard to know if I'm seeing my usual hives or having a drug reaction. How to tell?
What is better for q on drug reaction, this site, a pharmacist or an emergency medicine physician?
It depends: Physician if its a management question. Pharmacist if looking for detailed drug information. ...Read more
What are sedation drugs commonly used in colonoscopy? My BP dropped from 113/70 to 70/40 and nurse said I passed out. Is it likely due to drug reaction?
What syms would I have if allergic to nsaids? I'm a chronic hive sufferer, & get hives w nsaids, but no other sym's. My usual hives, or drug reaction?
A drug reaction: If you have chronic recurrent hives (also called chronic urticaria), that is one entity, which often has no obvious cause and can be very difficult to treat (allergist, dermatologist or immunologist area). But if you get hives after taking a non-steroidal antiinflammatory drug, then you are allergic to nsaids-stop taking them; you may get a severe, life-threatening reaction one time. ...Read more
I am on simvastatin and have a sensitive scalp and some pain below my right eye. Is it maybe drug reaction?
Does developing petechiae from drug reaction on arms and/or legs mean getting brain bleed simultaneously?
Several: An anaphylactic reaction will result in difficulty in breathing, swelling of the throat and other mucous membranes and a rash. Other symptoms include rashes, fever, generalized aches and pains, swollen joints, fatigue. Internally such organs as the kidneys and liver can be affected causing abdominal and back pain. ...Read more
Drug reaction: A drug reaction is an unintended health consequence of taking a medication. This includes known pharmacological side effects as well as known idiosyncratic effects. Drug allergy is a bit different and involves suspected immunologic response to the drug. An allergy can involve hives, anaphylaxis, angioedema, itchy or blistering rash, joint pain, blood disorders and even organ failure. ...Read more
Where can I report a drug reaction, I think should be removed from the market! Depo-Provera provera (medroxyprogesterone) is poison! ?
The fda's adverse events reporting system (aers) is for healthcare professionals (doctors, nurses) & consumers (you) to report any problems with meds to the fda after it has been released.
Info: http://www. Fda. Gov/drugs/guidancecomplianceregulatoryinformation/surveillance/adversedrugeffects/default. Htm
submit: https://www. Accessdata. Fda. Gov/scripts/medwatch/medwatch-online. Htm. ...Read more
My mom is on Coumadin (warfarin) and wants to start the hCG diet. Is there a drug reaction between the two? Not asking about the diet but the interactions only.
Possible!: Hcg has been associated with dvt. This would not be recommended. ...Read more
What is the treatment for acute drug reaction to omeprazole, had chills, bone, joint pain, hand feet twitch, dizzy, rash come n gofrequent urination?
Here are some...: At suspecting drug allergy, stop the offending drug and seek evaluation / counseling for possible use of antihistamine and a short 3-5 day course of steroid; if short of breath occurs, take emergency visit right away; if just having bearable itch with no swelling of mouth, take antihistamine and wait out-if not getting better as expected in 3-5 days, seek medical attention timely. ...Read more
I noticed hairy tongue on my tongue, what can I do to get rid of this? How to know if its fungal or drug reaction? I took metron and doxy a week ago
Brush: First thing to try is to brush your tongue. If this does get rid of the problem see your dentist or physician. ...Read more
After surgery im taking antibiotic and pain releiver, 3 days after I feel like needle poking my heart and back portion. Is it pleurisy or drug reaction?
Post-op problems: Surgery may cause new problems to arise-- and one of them is the formation of blood clots. When these blood clots break loose and travel in the body, they often get trapped in the lungs-- which act like giant filters. This is called a pulmonary embolus or P.E. If it hurts to breathe in, or if you find you don't have much breath this could be part of the problem. You probably should get it checked ...Read more
Few small hives come/go quickly on face for 2 days aft bad news. Klonopin (clonazepam). 5mg 3 x's day for anxiety. Get friction hives. Anxiety or drug reaction?
Histamine Urticaria: You may benefit from antihistaminesGet a more detailed answer ›
Can Sympathetic Nerve Block procedure help/cure tachycardia/angina/vascular issues as well as pain that I've had after traumatic drug reaction?
Most of no use.: Synthetic nerve block had been successful, but I doubt that it will help in any of your conditions. I am not quite sure about if it will help in vascular issues as you have not specified about what veins and what kind of vascular problem, I also cannot answer about your traumatic drug reaction as you did not indicate what type of drug was involved and what kind of reaction. ...Read more
Taking 200mg gabapentin 1x daily for 6 months. Last two days feel itchy and have small area of red bumps (rash) on my mid left back. Drug reaction?
Unlikely: Most drug reactions occur within the first few days of starting ...Read more
Hives/angioedema abruptly 12 days post-microdiskectomy. Night sweats since surgery too. All infection tests (-). Delayed drug reaction? Off all meds.
Medication for cystic acne & saeborrheic dermatitis causing severe migraines. Using isotretinoin, minocycline as HCl BP & desloratadine. Drug reaction?
Stop meds, check eye: If you are having headaches, I would stop the Minocycline and isotretinoin. When given together there is an increased risk of a rare side effect, pseudotumor cerebri. I would have my eyes checked and if no evidence of pseudotumor, restart either the Minocin (minocycline) or isotretinoin, but not both. Migraines can also worsen with Isotretinoin and not affect the eyes, but it definitely needs to be ruled out. ...Read more
1 pinky tip sized red pupura on leg no itch. Lab = drug reaction. Doc disagrees. Take daily aspirin. Platelets MVP are well within norm. Thoughts?
I agree with: I am sure your doc is right ...Read more